MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON PANCREATIC STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON PANCREATIC STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G22980
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Jaundice (2187)
Date of Event 09/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
User remove the stone by cholangiotomy and implant the stent in pancreas as drainage purpose.Patient had recurrent vomiting, abdominal pain, jaundice 3 days after stent implantation.User took some treatment to relieve the symptom but failed.User remove the stent by gastroscope and the abdominal pain and jaundice is relieved gradually.User investigate the case and conclude the reason is patient related, and patient had rejection reaction against stent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluation: the spsof-5-5 device of lot number c1389657 involved in this complaint was not available for return to cirl for evaluation.Therefore, a document-based investigation was conducted.Lab evaluation: n/a.Image review: n/a.Documents review including ifu review: prior to distribution spsof-5-5 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for spsof-5-5 of lot number c1389657 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1389657.The instructions for use, ifu0055-3, which accompanies this device warns the user of the following potential complications ¿those associated with pancreatic stent placement include but are not limited to: trauma to the pancreatic tract or duodenum, obstruction of the common bile duct, stent migration.¿ several attempts were made to obtain additional information regarding the failure of this device.However, no response has been received to date.The investigation will be updated in the future if any additional information is received.There is not enough evidence to determine that the customer did or did not follow the instructions for use.The description of the complaint states ¿patient had recurrent vomiting, abdominal pain, jaundice 3 days after stent implantation¿.As per clinical input the jaundice experienced by the patient was an indication of a biliary reocclusion.Root cause (possible): a definitive root cause could not be determined from the available information.However, as per the instructions for use, obstruction of the common bile duct is a known potential complication.Summary: the complaint is confirmed based on the customer¿s testimony.According to the initial reporter, the user removed the stent by gastroscope and the abdominal pain and jaundice was relieved gradually.No further adverse effects have been reported.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZIMMON PANCREATIC STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9615597
Report Number3001845648-2020-00046
Device Sequence Number547655
Product Code FGE
UDI-Device Identifier00827002229808
UDI-Public(01)00827002229808(17)200817(10)C1389657
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K900923
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/17/2020
Device Model NumberG22980
Device Catalogue NumberSPSOF-5-5
Device Lot NumberC1389657
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/14/2019
Event Location Hospital
Initial Date Received by Manufacturer 12/26/2019
Supplement Date Received by Manufacturer12/26/2019
Initial Report FDA Received Date01/22/2020
Supplement Report FDA Received Date08/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR